Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 220, NWS Tallahassee, FL

July 13, 2017Berrien County, Cook County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2017, 5:10 PM EDT for Berrien County, Cook County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2017, 5:10 PM EDT (21:10 UTC)
Expired
Jul 13, 2017, 6:00 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berrien County, GA, Cook County, GA

The radar

The Moody AFB radar (KVAX), 48 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:50 PM EDTTSTM WND DMG2 Nnw Lenox, GATREE DOWN RESULTING IN POWER OUTAGE ALONG SUGAR HILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WUUS52 KTAE 132110
SVRTAE
GAC019-075-132200-
/O.NEW.KTAE.SV.W.0220.170713T2110Z-170713T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
510 PM EDT THU JUL 13 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Cook County in south central Georgia...
  Berrien County in south central Georgia...

* Until 600 PM EDT

* At 510 PM EDT, a severe thunderstorm was located near Nashville,
  moving northwest at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Nashville, Adel, Sparks, Enigma, Ray City, Lenox, Alapaha, Cottle,
  Cook Co A/P, Staunton, Berrien Co A/P, New Lois, Massee,
  Barneyville, Glory, Flat Ford, Wagon Wheel, Bannockburn, Allenville
  and Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3123 8305 3115 8304 3115 8316 3106 8317
      3106 8319 3102 8322 3103 8327 3118 8354
      3120 8351 3132 8351 3133 8346 3140 8337
      3146 8337 3147 8334 3148 8334 3148 8325
      3127 8303
TIME...MOT...LOC 2110Z 117DEG 14KT 3118 8320 

HAIL...<.75IN
WIND...60MPH
 
$$

38-GODSEY
1 follow-up statement
398 
WWUS52 KTAE 132133
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
533 PM EDT THU JUL 13 2017

GAC019-075-132200-
/O.CON.KTAE.SV.W.0220.000000T0000Z-170713T2200Z/
Cook GA-Berrien GA-
533 PM EDT THU JUL 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL COOK AND NORTHERN BERRIEN COUNTIES...

At 533 PM EDT, a severe thunderstorm was located near Nashville,
moving northwest at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Adel, Nashville, Sparks, Enigma, Lenox, Alapaha, Cottle, Cook Co A/P,
Staunton, Massee, Barneyville, Glory, Flat Ford, Wagon Wheel, Laconte
and Gladys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3118 8354 3120 8351 3132 8351 3133 8346
      3140 8337 3146 8337 3147 8334 3148 8334
      3148 8325 3135 8312 3118 8327 3109 8338
TIME...MOT...LOC 2133Z 120DEG 16KT 3124 8331 

HAIL...<.75IN
WIND...60MPH
 
$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:07 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 13, 4:07 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
407 PM EDT Thu Jul 13 2017

.NEAR TERM [Through Tonight]...

The East coast sea breeze is more potent and has made it further
west earlier than normal this afternoon. Expect these storms to
continue to push west for the next few hours with coverage
decreasing after sunset. Overnight storms will favor the western
waters with PoPs 40-60% offshore. Lows tonight will be in the mid
70s.

.SHORT TERM [Friday Through Saturday Night]...

The western extent of the Bermuda Ridge will build across our
forecast area Friday, extending from the surface to the upper
levels. Mid-layer drying/subsidence associated with this feature
will limit the coverage of deep moist convection across our region,
with the greatest chance of rain across the FL Panhandle (30-40%
PoP) where there will still be adequate moisture. Elsewhere PoPs
will be 20% or less. An upper trough will begin to develop across
much of the eastern CONUS Saturday and Saturday night, and a
weakening surface cold front will stall across north-central GA
and AL. While we don't expect any synoptic scale forcing from the
trough, the prevailing wind field we be altered in such a way as
to increase deep-layer moisture somewhat across our region, and
shift the sea breeze circulation so that the rain chances will be
near average (30-40%) and fairly evenly distributed across the
area. It will be warm this weekend, with high temperatures in the
mid 90s and lows in the mid 70s.

.LONG TERM [Sunday Through Thursday]...

A mean deep-layer trough will be the main synoptic feature across
much of the Southeast, with moist southwest winds expected across
our forecast area. This is typically a favorable environment for the
development of scattered to numerous daytime thunderstorms as the
sea breeze fronts form and move inland. PoPs will be in the 30-50%
range (highest south) each afternoon, with slight rain chances
overnight. Temperatures will be near average with lows in the 70s
and highs in the lower to mid 90s.

&&

.AVIATION [Through 18Z Friday]...

VFR conditions are expected through much of the TAF cycle.
Thunderstorms this afternoon are likely to affect ECP through 21z,
with storms moving in from the east affecting VLD/TLH between
20-24z. Thereafter, storms are likely to diminish with clear skies
overnight. Brief MVFR/IFR vsby restrictions are possible at VLD
before sunrise on Friday. All sites VFR after 13z.

&&

.MARINE...

With a high pressure ridge near and north of the marine area, the
prevailing winds through Saturday will be east to southeast less
than 15 knots, with seas 3 feet or less. As the ridge becomes
centered over the coastal waters Sunday and Monday, winds will
become south to southwest 5 to 10 knots, with sea 2 feet or less.

&&

.FIRE WEATHER...

There are no fire weather concerns for the next several days.

&&

.HYDROLOGY...

A typical summertime pattern is expected, with locally heavy rains
possible, but organized heavy rain that would lead to river flooding
or flash flooding is unlikely.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  94  74  94  74 /  20  20  10  40  10
Panama City   77  90  77  90  77 /  30  40  10  30  10
Dothan        75  94  74  94  74 /  20  40  10  30  20
Albany        75  95  75  94  74 /  10  20  10  30  20
Valdosta      74  95  74  95  74 /  10  20  10  30  20
Cross City    74  94  74  94  74 /  10  20  10  20  10
Apalachicola  77  90  77  90  77 /  30  40  20  40  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Weston
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Weston
MARINE...Fournier
FIRE WEATHER...Weston
HYDROLOGY...Fournier

In the hours before

Special weather statement, Jul 13, 3:33 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
333 PM EDT THU JUL 13 2017

FLZ019-GAZ160-161-132030-
Madison FL-Lanier GA-Lowndes GA-
333 PM EDT THU JUL 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON COUNTY IN THE
FLORIDA BIG BEND AND LOWNDES AND LANIER COUNTIES IN SOUTH
CENTRAL GEORGIA UNTIL 430 PM EDT...

At 331 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 10 miles south of Du
Pont to 6 miles north of Luraville. Movement was northwest at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Madison, Lake Park, Lakeland, Valdosta, Moody Air Force Base, Meigs,
Dasher, Lee, Naylor, Courthouse, Greenwood, Twin Lakes, Hopewell,
Pinetta, Hansell, Valdosta Regional Airport, I-75 At Exit 5,
Clyattville, Hanson and I-75 At Exit 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
      3063 8314 3063 8328 3042 8322 3041 8319
      3039 8317 3035 8321 3026 8324 3026 8335
      3034 8356 3064 8339 3064 8336 3066 8338
      3115 8309 3105 8297 3087 8297
TIME...MOT...LOC 1931Z 131DEG 17KT 3085 8283 3021 8313

38-GODSEY
Special weather statement, Jul 13, 4:20 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT THU JUL 13 2017

FLZ028-132100-
Inland Taylor FL-
420 PM EDT THU JUL 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR COUNTY IN THE
FLORIDA BIG BEND UNTIL 500 PM EDT...

At 419 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Perry, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Perry, Pinland, Lake Bird, Secotan, Boyd, Foley, Perry-Foley Airport,
Bucell Junction, Athena, Hampton Springs, Shady Grove and
Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2996 8345 3008 8379 3030 8368 3025 8339
TIME...MOT...LOC 2019Z 090DEG 8KT 3016 8352

38-GODSEY
Local storm report, Jul 13, 4:30 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     MADISON                 30.47N 83.42W
07/13/2017                   MADISON            FL   911 CALL CENTER

            REPORTS OF TREES AND POWERLINES DOWN ACROSS MADISON
            COUNTY

&&

RH
Local storm report, Jul 13, 4:47 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     WSW BRIGGSTON           30.72N 83.31W
07/13/2017                   LOWNDES            GA   911 CALL CENTER

            REPORT OF A TREE DOWN ON MADISON HWY

&&

RH
Special weather statement, Jul 13, 4:50 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
450 PM EDT THU JUL 13 2017

GAZ147-148-161-132130-
Berrien GA-Lanier GA-Cook GA-
450 PM EDT THU JUL 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN AND NORTHWESTERN
LANIER COUNTIES IN SOUTH CENTRAL GEORGIA UNTIL 530 PM EDT...

At 449 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Willacoochee to
near Hahira. Movement was northwest at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Nashville, Adel, Lakeland, Sparks, Enigma, Ray City, Lenox, Alapaha,
Meigs, Cecil, Reed Bingham State Park, New Lois, Gladys, Massee,
Greggs, Glory, Flat Ford, Wagon Wheel, Allenville and Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3098 8313 3099 8318 3103 8318 3103 8343
      3105 8350 3105 8354 3108 8358 3118 8354
      3120 8351 3132 8351 3134 8344 3140 8337
      3146 8337 3148 8334 3147 8315 3140 8314
      3133 8306 3128 8304 3119 8305 3118 8298
TIME...MOT...LOC 2049Z 113DEG 21KT 3131 8298 3100 8330

38-GODSEY
Local storm report, Jul 13, 5:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     QUITMAN                 30.79N 83.56W
07/13/2017                   BROOKS             GA   911 CALL CENTER

            REPORT OF TREES DOWN IN BROOKS COUNTY

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:33 PM EDTSpecial Weather StatementTAELanier, Lowndes57 min
Jul 13, 4:18 PM EDTSevere Thunderstorm WarningTAELowndes42 min
Jul 13, 4:42 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes48 min
Jul 13, 4:50 PM EDTSpecial Weather StatementTAEBerrien, Cook40 min
Jul 13, 5:13 PM EDTSevere Thunderstorm WarningTAEBrooks, Thomas47 min
Jul 13, 5:38 PM EDTSevere Thunderstorm WarningTAEColquitt, Tift, Worth52 min
Jul 13, 6:11 PM EDTSevere Thunderstorm WarningTAEColquitt, Worth34 min
Jul 13, 6:42 PM EDTSevere Thunderstorm WarningTAEColquitt, Dougherty, Mitchell, Worth33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.